Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Will menstrual cycle get affected if estradiol level is high ?

I am a 25 year old female. For about 4 months now I have been having irregular periods (varying from light to heavy, 1.5 to 5 weeks apart, and 2 to 7 days in duration), increasingly severe acne (never a problem before), mood swings, depression , hair changes (from straight to coarse spiral curl), and easy bruising. I visited my local ob/gyn who performed a series of lab tests (urine, blood work for CBC and hormones) as well as an abdominal and transvaginal ultrasound . A couple weeks later I was notified with the results that everything looked normal. Perplexed, I requested a copy of the lab results. The only thing that seemed odd were my estradiol levels at 540. From the typical range values given it seemed that this was well above even the high value for regular menstruation and within the values for the first trimester of pregnancy (although urine, blood, and ultrasound confirm I am definitely not pregnant ). I feel that this probably explains the problems I have been having but I am curious as to why this was not flagged by my doctor. Is it because it isn t that high or because there really isn t anything that can be done? Where does this leave me?
Asked On : Wed, 29 Dec 2010
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Thanks for query,
This may be due to hormonal imbalance or having thyroid.
Consult endocrinologist and go for investigations.
Ok and bye.
Answered: Wed, 24 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor